Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Feb 28, 2011, 10:15 AM EST for Sevier County, Tennessee. It took effect at Mar 1, 2011, 12:27 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 10:15 AM EST (15:15 UTC)
- In effect from
- Mar 1, 2011, 12:27 AM EST
- Expired
- Mar 1, 2011, 3:34 AM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Pigeon River above Sevierville (SEVT1).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
380 WGUS44 KMRX 281515 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 1015 AM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES AN AREA OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL BE MOVING ACROSS THE AREA TODAY. WITH THE GROUND ALREADY WET FROM RECENT RAINS...RUNOFF FROM THIS RAIN WILL BE ENHANCED...AND SOME FLOODING IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC025-057-067-010515- /O.NEW.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/ /TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/ 1015 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE CLINCH RIVER ABOVE TAZEWELL TN. * FROM LATE TUESDAY NIGHT UNTIL WEDNESDAY MORNING. * AT 07:30 AM MONDAY THE STAGE WAS 5.0 FEET AND RISING. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR THE FLOOD STAGE OF 12.0 FEET BY EARLY WEDNESDAY MORNING...THEN IS FORECAST TO BEGIN FALLING. * AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE CLINCH RIVER. $$ TNC155-010515- /O.NEW.KMRX.FL.W.0002.110301T0341Z-110301T1828Z/ /SEVT1.1.ER.110301T0341Z.110301T0600Z.110301T1228Z.NO/ 1015 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN. * FROM THIS EVENING UNTIL TUESDAY AFTERNOON. * AT 09:30 AM MONDAY THE STAGE WAS 2.6 FEET AND RISING. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 13.5 FEET AROUND MIDNIGHT TONIGHT. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 11.0 FEET...MINOR FLOODING BEGINS. $$ TNC025-067-010515- /O.NEW.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/ /ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/ 1015 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE POWELL RIVER NEAR ARTHUR TN. * FROM WEDNESDAY AFTERNOON UNTIL WEDNESDAY EVENING. * AT 09:15 AM MONDAY THE STAGE WAS 7.0 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON...THEN IS EXPECTED TO BEGIN FALLING. * AT 17.0 FEET...MINOR FLOODING BEGINS. $$
4 follow-up statements
589 WGUS84 KMRX 010130 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 830 PM EST MON FEB 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES THUNDERSTORMS WITH HEAVY RAINFALL MOVED ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND WESTERN NORTH CAROLINA TODAY PRODUCING AREAL FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC025-057-067-010730- /O.CON.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/ /TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/ 830 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE CLINCH RIVER ABOVE TAZEWELL TN. * FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY MORNING. * AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE CLINCH RIVER. $$ TNC155-010730- /O.EXT.KMRX.FL.W.0002.110301T0353Z-110301T1828Z/ /SEVT1.1.ER.110301T0353Z.110301T0600Z.110301T1228Z.NO/ 830 PM EST MON FEB 28 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN. * FROM TONIGHT UNTIL TUESDAY AFTERNOON. * AT 7:30 PM MONDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 13.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. $$ TNC025-067-010729- /O.CON.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/ /ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/ 830 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE POWELL RIVER NEAR ARTHUR TN. * FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EVENING. * AT 7:15 PM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.0 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 17.0 FEET...MINOR FLOODING BEGINS. $$
696 WGUS84 KMRX 010142 CCA FLSMRX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN, TN 842 PM EST MON FEB 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES THUNDERSTORMS WITH HEAVY RAINFALL MOVED ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA...AND WESTERN NORTH CAROLINA TODAY PRODUCING AREAL FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC025-057-067-010730- /O.CON.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/ /TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/ 842 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE CLINCH RIVER ABOVE TAZEWELL TN. * FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY MORNING. * AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE CLINCH RIVER. $$ TNC155-010730- /O.EXT.KMRX.FL.W.0002.110301T0353Z-110301T1828Z/ /SEVT1.1.ER.110301T0353Z.110301T0600Z.110301T1228Z.NO/ 842 PM EST MON FEB 28 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN. * FROM TONIGHT UNTIL TUESDAY AFTERNOON. * AT 7:30 PM MONDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 13.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. $$ TNC025-067-010729- /O.CON.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/ /ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/ 842 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE POWELL RIVER NEAR ARTHUR TN. * FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EVENING. * AT 7:15 PM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.0 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 17.0 FEET...MINOR FLOODING BEGINS. $$ DH
795 WGUS84 KMRX 010214 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 914 PM EST MON FEB 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC025-057-067-010814- /O.EXT.KMRX.FL.W.0001.110302T0600Z-110302T1800Z/ /TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T1200Z.NO/ 914 PM EST MON FEB 28 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CLINCH RIVER ABOVE TAZEWELL TN. * FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY AFTERNOON. * AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE CLINCH RIVER. $$ TNC155-010814- /O.EXT.KMRX.FL.W.0002.110301T0527Z-110301T1617Z/ /SEVT1.1.ER.110301T0527Z.110301T0600Z.110301T1017Z.NO/ 914 PM EST MON FEB 28 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN. * FROM AFTER MIDNIGHT TOMORROW UNTIL TUESDAY MORNING. * AT 8:30 PM MONDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 11.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. $$ TNC025-067-010814- /O.EXT.KMRX.FL.W.0003.110302T1800Z-110303T1800Z/ /ARTT1.1.ER.110302T1800Z.110303T0000Z.110303T1200Z.NO/ 914 PM EST MON FEB 28 2011 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE POWELL RIVER NEAR ARTHUR TN. * FROM WEDNESDAY EARLY AFTERNOON UNTIL THURSDAY AFTERNOON. * AT 8:15 PM MONDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 17.0 FEET...MINOR FLOODING BEGINS. $$ DH
764 WGUS84 KMRX 010834 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 334 AM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY THE LATEST READING FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN WAS 7.5 FEET. THE RIVER WAS FALLING AND NO LONGER EXPECTED TO RISE TO OR ABOVE THE FLOOD STAGE OF 11.0 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC155-010904- /O.CAN.KMRX.FL.W.0002.000000T0000Z-110301T1617Z/ /SEVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 334 AM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN. * AT 02:30 AM TUESDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. $$ TG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 9:22 AM EST, 53 minutes earlier.
Area forecast discussion, Feb 28, 9:22 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
922 AM EST MON FEB 28 2011
.DISCUSSION...LINE OF SHOWERS AND THUNDERSTORMS ENTERING WESTERN
PORTIONS OF THE CWA. CURRENT POPS LOOK GOOD. TEMPERATURES AND THE
REST OF THE FORECAST ON TRACK. WILL UPDATE FORECAST TO REMOVE
MORNING WORDING...NO OTHER CHANGES PLANNED.
.PREVIOUS DISCUSSION...
.SHORT TERM...(TODAY AND TONIGHT)...
DEFINITELY THE CALM BEFORE THE STORM THIS MORNING...WITH SEVERE
WEATHER PARAMETERS COMING TOGETHER FOR A STORMY AFTERNOON.
INSTABILITY AND SHEAR FAVOR A LINE OF SEVERE STORMS WITH ISOLATED
TORNADOES ALSO POSSIBLE. LESS THREAT OF HAIL THAN OTHER SEVERE
WEATHER TYPES...WITH LOCALLY HEAVY RAINS SUPPORTING PREVIOUS FLOOD
WATCH.
SURFACE OBSERVATIONS SHOW VERY STRONG AND GUSTY WINDS IN THE HIGHER
TERRAIN THIS MORNING...ESPECIALLY ABOVE 2500 FEET...EASILY MEETING
WIND ADVISORY CRITERIA. THUS...NO CHANGES TO NPW FOR WIND ADVISORY
IN AREAL COVERAGE OR TIMING. THESE STRONG WINDS HAVE MIXED DOWN JUST
ENOUGH TO THE SURFACE TO ALLOW DENSE FOG ADVISORY TO BE CANCELLED AT
THIS TIME.
OTHERWISE...VERY MILD TEMPS IN THE 50S AND 60S...SO SHOULD BE ABLE
TO REACH THE WARMER MOS HIGHS BEFORE STORMS DEVELOP. MINS TONIGHT
ADJUSTED SLIGHTLY DUE TO SOME WINDS STAYING UP A BIT FOR MIXING.
MANY PRODUCTS TO UPDATE...INCLUDING SPS FOR SEVERE WEATHER THREAT.
.LONG TERM...(TUESDAY THROUGH SUNDAY)...
HIGH PRESSURE WITH MOSTLY SUNNY SKIES TO START OFF MARCH AND MUCH
COOLER TEMPERATURES TUESDAY. TUESDAY NIGHT SHOULD BE SLIGHTLY COOLER
AS HIGH PRESSURE RIDGE SETTLES OVER THE SOUTHEAST AND SOUTHERN
APPALACHIANS...LOWS IN THE UPPER 20S TO MID 30S. HIGH PRESSURE
CONTINUES WEDNESDAY WITH REINFORCING DRY COOL FRONT. SUNNY
CONDITIONS AGAIN THURSDAY AND SLIGHTLY WARMER DAYS AND CONTINUED
COOL NIGHTS. NEXT WEATHER SYSTEM TO BEGIN TO AFFECT FORECAST AREA
FRIDAY AS HIGH PRESSURE SHIFTS EAST AND WARM FRONT LIFTS NORTH INTO
OHIO VALLEY. MAIN SYSTEM DEVELOPING OVER THE PLAINS FRIDAY AND
MOIST AIR MASS MOVING INTO TN VALLEY WILL ALLOW SLIGHT CHANCE
SHOWERS THROUGH FRIDAY NIGHT. COLD FRONT APPROACHES LATE SATURDAY
WITH CHANCE OF THUNDERSTORMS. SYSTEM IS SLOW MOVING SO RAIN CHANCES
CONTINUE THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 75 38 59 36 66 / 100 50 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 37 56 34 63 / 100 60 10 0 0
OAK RIDGE, TN 70 35 56 35 64 / 100 50 10 0 0
TRI CITIES AIRPORT, TN 70 32 55 29 60 / 100 70 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...MARION...MORGAN...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...UNION.
FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: CLAIBORNE...HANCOCK...HAWKINS...
NORTHWEST CARTER...NORTHWEST GREENE...SULLIVAN...WASHINGTON
TN.
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
WISE.
&&
GH/TG/TDHazardous weather outlook, Feb 28, 4:36 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EST MON FEB 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 436 AM EST MON FEB 28 2011 /336 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY FOR THE REGION...INCLUDING ISOLATED TORNADOES. STRONG AND GUSTY WINDS WILL ALSO OCCUR AHEAD OF THESE STORMS AND AN ASSOCIATED COLD FRONT ...MAINLY FOR ELEVATIONS ABOVE 2500 FEET WHERE A WIND ADVISORY IS IN EFFECT. LOCALLY HEAVY RAINS COULD CAUSE FLOODING OR FLASH FLOODING OVER PARTS OF NORTHEAST TENNESSEE INTO SOUTHWESTERN VIRGINIA. FOR MORE DETAILS ON THESE HAZARDS...SEE OUR LATEST SPECIAL WEATHER STATEMENT...FLOOD WATCH...OR WIND ADVISORY PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRANQUIL WEATHER RETURNS FOR TUESDAY THROUGH FRIDAY...WITH THE NEXT CHANCE OF THUNDERSTORMS ON SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING INTO THE EARLY EVENING HOURS. TG
In the hours before
Special weather statement, Feb 28, 4:19 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EST MON FEB 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 419 AM EST MON FEB 28 2011 /319 AM CST MON FEB 28 2011/ ...A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY... A STRONG COLD FRONT...ACROSS THE MISSISSIPPI RIVER VALLEY THIS MORNING...WILL MOVE EAST ACROSS THE TENNESSEE VALLEY THIS AFTERNOON AND EVENING. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS WILL OCCUR AHEAD OF THIS COLD FRONT...WITH STRONGEST STORMS AND GREATEST COVERAGE IN THE LATE MORNING AND AFTERNOON HOURS. DEW POINT TEMPERATURES IN THE 50S...AND TEMPERATURES IN THE 60S TO MID 70S...WILL CREATE A MOIST AND UNSTABLE AIRMASS OVER THE REGION. STRONG WINDS JUST OFF THE SURFACE AND ALOFT...WILL CREATE A FAVORABLE WIND PROFILE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL AS ISOLATED TORNADOES. THE THREAT FOR TORNADOES IS MORE FAVORABLE FROM MIDDLE TENNESSEE ACROSS THE CUMBERLAND PLATEAU... AND INTO SOUTHEAST TENNESSEE. STRONGEST STORMS COULD PRODUCE SMALL HAIL...BUT LOCALLY HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL BE A GREATER THREAT. NOW IS THE TIME TO PREPARE FOR THIS SEVERE WEATHER EVENT...SO YOU WILL BE READY IF OR WHEN WARNINGS ARE ISSUED FOR YOUR AREA. KNOW WHERE THE SAFEST AREAS OF YOUR HOME...SCHOOL OR BUSINESS ARE LOCATED...IN CASE TORNADO WARNINGS ARE ISSUED LATER TODAY. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES MAY OCCUR WITH THESE STORMS AND COULD CAUSE FLOODING. PERSONS IN FLOOD OR FLASH FLOOD PRONE AREAS SHOULD BE ON THE ALERT. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS...WATCHES AND WARNINGS. TG
Special weather statement, Feb 28, 10:14 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1014 AM EST MON FEB 28 2011 TNZ013>016-037-038-069-VAZ001-002-005-006-281615- CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HANCOCK TN-HAWKINS TN-KNOX TN-LEE VA-RUSSELL VA-SCOTT VA-UNION TN-WISE VA- 1014 AM EST MON FEB 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WISE...RUSSELL...CITY OF NORTON...LEE...SCOTT...EASTERN KNOX...CLAIBORNE...HANCOCK... HAWKINS...CAMPBELL...UNION AND GRAINGER COUNTIES UNTIL 1115 AM EST... AT 1005 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WISE TO 9 MILES NORTH OF CLINTON...AND MOVING EAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAYNARDVILLE... SNEEDVILLE...RUTLEDGE...LEBANON...GATE CITY...ROGERSVILLE... CLEVELAND...BEAN STATION...WEBER CITY...SURGOINSVILLE...ROSE HILL... COEBURN...LONE MOUNTAIN...JASPER...HOWARD QUARTER...PATTONSVILLE... EVANSTON...DUFFIELD...LUTTRELL AND KYLES FORD. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:21 PM EST | Dense Fog Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 8 hr |
| Feb 28, 8:38 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 52 min |
| Feb 28, 9:28 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Hancock, Scott, Union | 47 min |
| Feb 28, 10:00 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 30 min |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 47 hr |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 27 hr |
| Feb 28, 10:26 AM EST | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Feb 28, 10:40 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Union | 50 min |
| Feb 28, 10:56 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 6 hr |
| Feb 28, 11:15 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 45 min |
| Feb 28, 12:23 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Knox | 37 min |
| Feb 28, 12:48 PM EST | Tornado Warning | MRX | Anderson, Blount, Cocke, Jefferson, Knox, Sevier | 42 min |
| Feb 28, 1:02 PM EST | Areal Flood Warning | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 8 more | 12 hr |
| Feb 28, 1:17 PM EST | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 25 min |
| Feb 28, 1:43 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 32 min |
| Feb 28, 1:48 PM EST | Tornado Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Feb 28, 2:22 PM EST | Tornado Warning | MRX | Bradley, Hamilton | 38 min |
| Feb 28, 2:33 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Rhea | 42 min |
| Feb 28, 2:47 PM EST | Tornado Warning | MRX | Bradley, Monroe, Polk | 43 min |
| Feb 28, 3:08 PM EST | Severe Thunderstorm Warning | MRX | Blount, Monroe | 37 min |
| Feb 28, 4:42 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 4 more | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.